Alert archive / California / Wind Advisories in 2008

Wind Advisory 5, NWS Sacramento, CA

January 27, 2008

NWS Sacramento, CA issued this wind advisory at Jan 27, 2008, 1:45 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 1:45 PM PST (21:45 UTC)
Expired
Jan 28, 2008, 12:00 AM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 272145
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
145 PM PST SUN JAN 27 2008

...STRONG AND GUSTY WINDS EXPECTED OVER THE NORTHERN AND CENTRAL
SACRAMENTO THROUGH THIS EVENING...

.STRONG AND GUSTY SOUTH WINDS WILL OCCUR OVER THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY THROUGH THIS EVENING AS AS A COLD FRONT
MOVES OVER THE AREA. BEHIND THE FRONT...BREEZY SOUTHWEST WINDS
WILL OCCUR FOR SEVERAL HOURS. THE WINDS SHOULD DECREASE AFTER
MIDNIGHT. SUSTAINED WINDS AROUND 25 MPH WITH LOCAL GUSTS AROUND 40
MPH ARE EXPECTED THROUGH THIS EVENING.

CAZ015-016-280800-
/O.NEW.KSTO.WI.Y.0005.080127T2145Z-080128T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
145 PM PST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...WHICH IS IN
EFFECT UNTIL MIDNIGHT PST TONIGHT.

SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO
40 MPH WILL OCCUR OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY 
THROUGH THIS EVENING. 

WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH AT
REDDING AND RED BLUFF. THE WINDS ARE EXPECTED TO SPREAD SOUTHWARD
INTO THE CENTRAL SACRAMENTO VALLEY INCLUDING CHICO...OROVILLE...AND
MARYSVILLE LATER THIS AFTERNOON OR THIS EVENING. 

WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
2 follow-up statements
000 
WWUS76 KSTO 272301
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
301 PM PST SUN JAN 27 2008

...STRONG AND GUSTY WINDS EXPECTED OVER THE INTERIOR VALLEY
AND DELTA AREA THROUGH THIS EVENING...

.STRONG AND GUSTY SOUTH WINDS WILL OCCUR OVER THE INTRERIOR VALLEY
AN DELTA THROUGH THIS EVENING AS AS A COLD FRONT MOVES OVER THE
AREA. BEHIND THE FRONT...BREEZY SOUTHWEST WINDS WILL OCCUR FOR
SEVERAL HOURS. THE WINDS SHOULD DECREASE AFTER MIDNIGHT. SUSTAINED
WINDS AROUND 25 MPH WITH LOCAL GUSTS AROUND 40 MPH ARE EXPECTED
THROUGH THIS EVENING.

CAZ017>019-280800-
/O.EXA.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
301 PM PST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
VALLEY AND DELTA...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO
40 MPH WILL OCCUR OVER THE INTERIOR VALLEY THROUGH THIS EVENING.

WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH OVER
THE NORTHERN SACRAMENTO VALLEY AND ARE EXPECTED TO SPREAD SOUTHWARD
INTO THE SOUTHERN SACRAMENTO VALLEY...INCLUDING SACRAMENTO...BY
EARLY EVENING. THESE STRONGER WINDS ARE LIKELY TO DEVELOP OVER THE 
NORTHERN SAN JOAQUIN VALLEY AND DELTA LATER THIS EVENING...INCLUDING
THE CITIES OF STOCKTON AND FAIRFIELD.

WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015-016-280800-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
301 PM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

SUSTAINED SOUTH WINDS AROUND 25 MPH WITH LOCAL GUSTS FROM 35 TO
40 MPH WILL OCCUR OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY
THROUGH THIS EVENING.

WINDS HAVE INCREASED TO 20 TO 25 MPH WITH GUSTS 25 TO 35 MPH AT
REDDING AND RED BLUFF. THE WINDS ARE EXPECTED TO SPREAD SOUTHWARD
INTO THE CENTRAL SACRAMENTO VALLEY INCLUDING CHICO...OROVILLE...
AND MARYSVILLE LATER THIS AFTERNOON OR THIS EVENING.

WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JHM
000 
WWUS76 KSTO 280756
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1155 PM PST SUN JAN 27 2008

CAZ015>019-280900-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-080128T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
1155 PM PST SUN JAN 27 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN
SAN JOAQUIN VALLEY WILL EXPIRE AT MIDNIGHT PST TONIGHT.

WINDS WILL CONTINUE TO SUBSIDE ACROSS THE CENTRAL VALLEY LATE THIS
EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT EARLIER THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:00 AM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 27, 10:00 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PST SUN JAN 27 2008

.DISCUSSION...
WATER VAPOR IMAGERY INDICATES UPPER LOW OFF THE CA COAST HAS OPENED
UP WITH SHORT WAVE OR VORT MAX NEARING THE CENTRAL CA COAST JUST S
OF MRY. THIS FEATURE IS ASSOCIATED WITH SEVERAL C-G LIGHTNING
STRIKES OFFSHORE. APPEARS THIS SYSTEM WILL SHUNTED JUST TO THE S OF
OUR FORECAST AREA...OR ACROSS THE SAN JOAQUIN VLY DUE TO THE MUCH
COLDER SHORT WAVE FROM THE GOA DIGGING TOWARDS THE N COAST TODAY.
MODEL CAPE AND LI FIELDS SUGGEST THERE IS A POTENTIAL FOR
THUNDERSTORMS OVER THE SRN PORTION OF OUR FORECAST AREA AS THIS WAVE
MOVES INLAND THIS AFTERNOON AND EARLY EVENING. CLOUD TOPS ARE
BEGINNING TO ENHANCE AGAIN OVER OUR FORECAST AREA NE OF THE OPEN
WAVE AND IN THE ZONE OF UPPER LEVEL DIVERGENCE/DIFFLUENCE...AND
EXPECT PCPN TO INCREASE IN INTENSITY ONCE AGAIN THIS AFTN...
ESPECIALLY OVER THE SIERNEV. THIS IS A MILD SYSTEM WITH SNOW LEVELS
GENERALLY ABOVE 4000-5000 FEET OVER NORCAL. HOWEVER...SNOW LEVELS
WILL BE LOWERING TONIGHT. THE WAVE COMING DOWN FROM THE N...AND THE
CIRCULATION FROM THE OPENING OF THE CLOSED LOW OFF THE COAST HAS
RESULTED IN A DEFORMATION ZONE WHICH IS STRETCHING THE DEEPER
MOISTURE ASSOCIATED WITH THE SURFACE COLD FRONTAL BOUNDARY ALONG THE
N COAST. AS THE COLDER AND UNSTABLE AIR FROM THE NRN SHORT WAVE
INTERACTS WITH THE WARM AND MOIST AIR ALONG THE BOUNDARY...EXPECT A
BAND OF MODERATE TO HEAVY PCPN TO MOVE INTO THE COASTAL AND SHASTA
CO MTNS LATER THIS AFTERNOON AND EVENING. SNOW LEVELS WILL ALSO
LOWER OVERNIGHT AS THE COLDER AIR SPREADS OVER NORCAL AFTER FROPA.
700 MBS TEMPS FORECAST TO DROP TO MINUS 16 TO MINUS 18 DEG C OVER
NORCAL BY 12Z MON SUGGESTS SNOW LEVELS WILL BE DOWN TO 1000 FEET AT
TIMES...POSSIBLY LOWER FAR NRN ZONES. QPFS EXPECTED TO DECREASE
LATER TONIGHT AS MOISTURE BECOMES SHALLOW AND UPWARD VERTICAL MOTION
DECREASES OVER THE COASTAL AND NRN MTNS. OVER THE SIERRA NEVADA...AN
INCREASE IN PCPN IS EXPECTED THIS AFTN THROUGH THIS EVENING AS
UPWARD MOTION INCREASES FROM THE OPEN WAVE THIS AFTN AND LATER FROM
THE COLD FRONT AND NRN SHORT WAVE DROPPING SEWD OVER THE AREA
TONIGHT. OROGRAPHICS ALSO BECOME MORE FAVORABLE FOR THE SIERNEV AFT
00Z MON AS WINDS VEER TO THE SW AND INCREASE 50-70 KTS IN THE MID
LEVELS MAINLY WITH THE COLDER TROF TONIGHT. LINGERING MOISTURE AND
INSTABILITY ALONG WITH UPSLOPE FLOW FORECAST TO KEEP PCPN GOING IN
THE SIERNEV THRU ABOUT MIDDAY MON.   JHM

&&

.AVIATION...
THE UPPER LEVEL LOW OFF THE CENTRAL CALIFORNIA COAST IS STARTING TO
OPEN INTO A WAVE...AND WILL MOVE INLAND LATER TODAY AND TONIGHT AS
ANOTHER VERY COLD TROUGH DIGS FROM THE NORTH ACROSS NORTHERN
CALIFORNIA TONIGHT.  AS A RESULT...SCATTERED SHOWERS WILL CONTINUE
ACROSS THE REGION TODAY...AND INCREASE ACROSS THE REGION LATER THIS
AFTERNOON AND EVENING.  PREDOMINATELY MVFR CONDITIONS EXPECTED
ACROSS THE CENTRAL VALLEY...WITH IFR AND AREAS OF LIFR CONDITIONS
DOMINATING THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING
FOOTHILLS.  IN THE MOUNTAINS...LIFR CONDITIONS WILL BE
PREDOMINANT...WITH SNOW LEVELS RANGING BETWEEN 4000 FEET UP NORTH
AND 5000 FEET OVER THE SIERRA.  HOWEVER...SNOW LEVELS WILL DROP
SIGNIFICANTLY TONIGHT...AS THE COLD FRONT MOVES THROUGH THE
REGION...AND WILL BE AROUND 1000 FEET IN THE NORTHERN MOUNTAINS AND
BETWEEN 1500 AND 2000 FEET FURTHER SOUTH.

GUSTY WINDS WILL ALSO ACCOMPANY THIS SYSTEM...WITH SOUTH TO
SOUTHEASTERLY WIND GUSTS UP TO 30 KNOTS IN THE VALLEY AND SOUTHERLY
WIND GUSTS UP TO 40 KNOTS IN THE MOUNTAINS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR WEST SLOPE NORTHERN
SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY.

WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR BURNEY BASIN/
EASTERN SHASTA COUNTY-SHASTA LAKE AREA/NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Jan 27, 5:25 AM PST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
525 AM PST SUN JAN 27 2008

CAZ013>019-063-064-066>069-281500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
525 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STORM SYSTEM WILL CONTINUE TO BRING PERIODS OF HEAVY SNOW ALONG
WITH LOCALLY GUSTY WINDS TO THE HIGHER TERRAIN OF NORTHERN
CALIFORNIA TODAY AND TONIGHT.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ADDITIONAL PRECIPITATION WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY...AND THEN AGAIN LATER IN THE WEEK...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:24 PM PSTWinter Storm WarningSTO36 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.